Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 26, 2006, 7:34 AM CST for 16 counties in Kansas. It took effect at Mar 26, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2006, 7:34 AM CST (13:34 UTC)
- In effect from
- Mar 26, 2006, 10:00 AM CST
- Expired
- Mar 26, 2006, 5:59 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 1.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 261334 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 734 AM CST SUN MAR 26 2006 ...STRONG SOUTHEAST WINDS WILL AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY... KSZ032-033-047>051-067-068-082-083-091-092-262145- /O.NEW.KICT.WI.Y.0012.060326T1600Z-060327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 734 AM CST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL RESULT IN STRONG SOUTHEAST WINDS ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY. WINDS WILL LIKELY BE SUSTAINED AROUND 30 MPH...WITH GUSTS REACHING 40 MPH AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND / OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK
2 follow-up statements
000 WWUS73 KICT 261632 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1032 AM CST SUN MAR 26 2006 ...STRONG SOUTHEAST WINDS WILL AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY... KSZ052-069-093-270000- /O.EXA.KICT.WI.Y.0012.000000T0000Z-060327T0000Z/ MARION-BUTLER-COWLEY- INCLUDING THE CITIES OF...MARION...EL DORADO...AUGUSTA... WINFIELD...ARKANSAS CITY 1032 AM CST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL RESULT IN STRONG SOUTHEAST WINDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY. WINDS WILL LIKELY BE SUSTAINED AROUND 30 MPH...WITH GUSTS REACHING 40 MPH AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND / OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>051-067-068-082-083-091-092-270000- /O.CON.KICT.WI.Y.0012.000000T0000Z-060327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1032 AM CST SUN MAR 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL RESULT IN STRONG SOUTHEAST WINDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY. WINDS WILL LIKELY BE SUSTAINED AROUND 30 MPH...WITH GUSTS REACHING 40 MPH AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND / OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK/CJ
000 WWUS73 KICT 262359 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 559 PM CST SUN MAR 26 2006 KSZ032-033-047>052-067>069-082-083-091>093-270100- /O.CAN.KICT.WI.Y.0012.000000T0000Z-060327T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 559 PM CST SUN MAR 26 2006 ...WIND ADVISORY IS CANCELLED... THE WIND HAD SUBSIDED TO 20 TO 30 MPH DURING THE LAST HOUR OR SO. THE WIND SPEEDS SHOULD CONTINUE TO SLACKEN AS THE EVENING PROGRESSES. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 7:28 AM CST, 6 minutes earlier.
Area forecast discussion, Mar 26, 7:28 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 728 AM CST SUN MAR 26 2006 .UPDATE... AM IN THE PROCESS OF ISSUING A WIND ADVISORY FROM 10 AM UNTIL 6 PM FOR COUNTIES GENERALLY ALONG AND WEST OF I-135. THINKING MODELS ARE UNDERGOING LOW-LEVEL WIND PROFILES...AS 12Z DODGE CITY SOUNDING CAME IN WITH 55 KT JUST OFF THE DECK. ADDITIONALLY...NAM MOS OUTPUT IS PROGGING 25-30 KT FOR LOCATIONS GENERALLY WEST OF I-135...AND GENERALLY THE NAM IS USUALLY NOT QUITE STRONG ENOUGH WITH WIND SPEEDS. ADK && .PREV DISCUSSION... /ISSUED 343 AM CST SUN MAR 26 2006/ DISCUSSION... FORECAST CONCERNS... CLOUD TRENDS AND TEMPERATURES THROUGH MONDAY...THEN CHANCES FOR THUNDERSTORMS/SEVERE WEATHER POTENTIAL BY WEDNESDAY NIGHT/THURSDAY... IMPRESSIVE UPPER TROF MOVING ACROSS IDAHO/UTAH EARLY THIS MORNING WILL CONTINUE STEADY EASTWARD PROGRESS ACROSS THE WYOMING/COLORADO ROCKIES INTO MIDDAY...THEN ACROSS NEBRASKA/NORTHERN KANSAS TONIGHT. LOW LEVEL PRESSURE FALLS ACROSS THE CENTRAL PLAINS WILL RESULT IN STRENGTHENING SURFACE GRADIENT/WIND ACROSS THE AREA THRU THE DAY. AT THIS TIME DO NOT ANTICIPATE WINDS TO EXCEED ADVISORY CRITERIA THOUGH MAY BE CLOSE FOR AREAS WEST OF THE TURNPIKE THIS AFTERNOON. INCREASING HIGH CLOUDS COULD STUNT MAX TEMPERATURE POTENTIAL A BIT THIS AFTERNOON...AND WILL CONTINUE TO LEAN TOWARD BLEND OF COOLER MAV/FWC...WHICH IS CLOSE TO GOING FORECAST. DESPITE MODEST AND NARROW RIBBON OF LOW LEVEL MOISTURE RETURN WITH SYSTEM TONIGHT...THERE ALSO LOOKS TO BE A COINCIDENT NARROW AREA OF IMPRESSIVE/TRANSIENT LIFT ASSOCIATED WITH UPPER SPEED MAX AND DIFFLUENT ZONE. THE SOUTHERN EDGE OF THIS BETTER LIFT WILL FRINGE NORTHERN PARTS OF THE FORECAST AREA TONIGHT AND MAY SUPPORT AT LEAST WIDELY SCATTERED CONVECTION...WHERE WEAK/MODEST ELEVATED INSTABILITY WILL BE PRESENT. SO LITTLE CHANGE NEEDED TO GOING FORECAST POPS. EXPECT ONLY SUBTLE CHANGE TO TEMPERATURES FOR MONDAY...AS THE DRIER PACIFIC AIRMASS WILL RESULT IN NEARLY DRY ADIABATIC LOW LEVEL LAPSE RATES IN THE NORTHWEST FLOW...SO WARMING WILL BE MAXIMIZED...WITH SUGGESTED THICKNESS VALUES SUPPORTING MAXS NEAR 60F AGAIN. THE LATEST ECM AND GFS WOULD CONTINUE TO SUPPORT A SLIGHTLY MORE PROGRESSIVE UPPER TROF FOR THE MID-WEEK PERIOD...WHICH COULD HAVE IMPLICATIONS ON MOISTURE RETURN/TIMING OF FRONT AND HENCE SEVERE WEATHER POTENTIAL. THOUGH THE DETAILS ARE STILL TOO SUSPECT TO PIN DOWN...EVEN THE LATEST GUIDANCE (ALLOWING ROOM FOR ERROR) IS STILL SUGGESTIVE OF SUFFICIENT MOISTURE/INSTABILITY GIVEN THE STRENGTH/TRACK OF UPPER TROF AND SHEAR ACROSS THE PLAINS FOR ORGANIZED STORMS...MAINLY WEDNESDAY NIGHT/THURSDAY. DARMOFAL && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 43 62 36 / 5 30 10 0 HUTCHINSON 61 41 61 33 / 10 30 10 0 NEWTON 61 42 61 34 / 5 30 10 0 ELDORADO 62 44 62 36 / 5 40 20 0 WINFIELD-KWLD 64 44 63 38 / 5 30 20 0 RUSSELL 57 36 58 29 / 10 30 10 0 GREAT BEND 60 37 61 31 / 10 30 10 0 SALINA 60 40 61 32 / 10 30 10 0 MCPHERSON 61 41 61 33 / 10 30 10 0 COFFEYVILLE 63 46 63 39 / 0 30 30 0 CHANUTE 61 44 61 37 / 5 40 30 0 IOLA 61 44 61 37 / 5 40 30 0 PARSONS-KPPF 62 45 62 38 / 5 30 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM SUNDAY FOR KSZ032-033-047>051-067-068- 082-083-091-092. &&
Hazardous weather outlook, Mar 26, 5:11 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 511 AM CST SUN MAR 26 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 511 AM CST SUN MAR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS A SMALL PART OF SOUTHEAST KANSAS ON MONDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. THERE IS A BETTER CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY ACROSS THE ENTIRE AREA. THERE IS AT LEAST A SLIGHT CHANCE FOR A FEW STRONG OR SEVERE STORMS...ESPECIALLY WEDNESDAY NIGHT AND THURSDAY. HOWEVER CONFIDENCE IS STILL RATHER LOW TO SPECULATE ON THE TYPE OR MAGNITUDE OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.